Aa
A
A
Close
Avatar universal
Asymptomatic hypothyroidism
I am a 58 year old woman.During routine blood work for my physical, my doctor discovered high tsh levels (16.5) and t4 free at 0.8 and thyroxine T 4.5 levels. Looking back on previous lab results, tsh was never measured.I have absolutely no symptoms, and the rest of my physical revealed that I am in excellent health. I have no weight problem, am athletic and quite active. My doctor prescribed levothyroxine 75 which I take daily. I feel no different than before (since I felt fine before.) what's the deal? I hate to take medicine when I feel OK. Should I rely on my primary care physician or should I see an endocrinologist?
Cancel
4 Answers
Page 1 of 1
Avatar universal
I would post this question on the patient to doc site...I am interested in the answer too.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i would find yourself an endocrinologist.  i wouldn't trust a PCP's background with a question like this.  PCPs are good for strep throat and ear infections.  specialists are the way to go for everything else, in my opinion!  good luck!  i wouldn't want to take meds when i felt fine either, so i understand your concern.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I felt good at a tsh of 9, (terrible at 4.4) but they wanted to up my meds to 137 from 88.......felt better on 88......If you feel good now, maybe  try a very small dose, if endo recommended...Good luck
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I had VERY mild hypo symptoms with THS of 10 (and also hashi), so it's possible to be hypo and not feel too bad or even notice it!!  At least for awhile! Being hypo can cause some serious health issues that you might be be aware of like cardiovascular problems, high cholesterol, to name a few. Everyone I've spoken to has told me eventually hypo will make you feel bad, so it's best to not ignore it. I agree with the previous poster that you should see and Endocrinologist, and if he/she thinks so take a low dose of the med (thyroid hormone). Then you can prevent/avoid developing the miserable hypo symptoms that so many posters seem to suffer from. I'm glad my hypo was discovered before I developed the extreme fatigue that so many others seem to have.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources